Alert archive / Kentucky / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 186, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 10, 2002, 1:31 PM CDT for Carlisle County, Kentucky. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 10, 2002, 1:31 PM CDT (18:31 UTC)
- Expired
- Jul 10, 2002, 2:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Carlisle County, KY
The radar
The Paducah radar (KPAH), 30 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 1:35 PM CDT | Thunderstorm Wind 58 E | Bardwell, KY | Winds gusted to 67 MPH in Bardwell. About 100 trees were blown down in southwest Carlisle County, especially near Highway 1591. At least one of the trees fell through a house. Power lines were blown down on Highway 1371 about 3 miles northeast of Bardwell. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.5 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2163 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:00 AM CDT, 11 hours 31 minutes earlier.
Area forecast discussion, Jul 10, 2:00 AM CDT, 11 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 AM CDT WED JUL 10 2002 KPAH 88D SHOWS CONVECTION CONTINUING JUST EAST OF FA...EXTENDING BACK INTO FAR ERN PTNS...WITH EVEN SOME ISOLD CELLS INTO SCNTL IL. THIS ACTIVITY IS OCCURRING ALONG THE WIND SHIFT LINE OF THE INCOMING FRONTAL BOUNDARY...THOUGH DRIER AIR LAGS WELL BEHIND IT. BELIEVE TSRA CHANCES WL FOCUS ALONG THIS BOUNDARY TODAY...AND THUS WL BE PRESERVED PRIMARILY FOR SRN PTNS FA...WITH MAYBE A 20% CHC OR LESS ACROSS THE NORTH...WITH THE TD BOUNDARY. ISOLD ACTIVITY AS FAR N AND W AS CNTL MO...EVEN AT THIS TIME OF NIGHT...SUGGESTS MAYBE A SLGT CHC POP NORTH WOULD BE PRUDENT TODAY. AFTER THAT...THE APPROACHING UPPER WAVE WL PRETTY MUCH KEEP A LOW CHC POP IN THE FCST THRU THE WEEKEND...AFTER WHICH TIME THE WAVE DEPARTS AND THE UPR RIDGE BUILDS BACK IN. THAT IN TURN WL RESULT IN DRIER AND HOTTER WX NEXT WEEK. WL STAY WITH WARMER GUIDANCE NR TERM...BUT IT IS LOOKING INCREASINGLY LKLY THAT COOLER AIR WL IN FACT USHER IN AS THE OPEN UPR WAVE TRANSLATES OVERTOP PAH FA. MAV AND NOW EVEN WARM FWC IS RESPONDING W/TEMPS 5-10F COOLER BY THU-FRI...SO WL GO AHEAD AND BITE INTO THAT COOL OFF THOUGH NOT ALL THE WAY. .PAH...NONE.
In the hours before
Special weather statement, Jul 10, 8:25 AM CDT, 5 hours 6 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-101925- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 825 AM CDT WED JUL 10 2002 ...HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND SOUTHWEST INDIANA... HAZARDS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE FOUR STATE AREA...FOR MAINLY THE AFTERNOON AND OVERNIGHT HOURS. DISCUSSION... A WEAK FRONTAL BOUNDARY WILL CONTINUE TO SAG SOUTH ACROSS THE AREA TODAY. MEANWHILE...UPPER LEVEL IMPULSES WILL MOVE SOUTHEAST FROM THE PLAINS AND UPPER MIDWEST. OVER THE NEXT 24 HOURS...THESE WEATHER FEATURES WILL INTERACT WITH VERY MOIST AND UNSTABLE CONDITIONS ALREADY IN PLACE...TO PROVIDE THE AREA WITH A THREAT FOR SOME THUNDERSTORM ACTIVITY. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE MAIN THREATS STRONG WINDS AND HAIL. SPOTTER ACTIVATION... ACTIVATION OF SPOTTERS MAY BE REQUESTED LATER TODAY AND TONIGHT.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 12:26 PM CDT | Severe Thunderstorm Warning | PAH | Graves, Marshall | 49 min |
| Jul 10, 12:38 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 37 min |
| Jul 10, 12:39 PM CDT | Severe Thunderstorm Warning | PAH | Lyon | 36 min |
| Jul 10, 1:23 PM CDT | Severe Thunderstorm Warning | PAH | Trigg | 67 min |
| Jul 10, 1:46 PM CDT | Severe Thunderstorm Warning | PAH | Hickman | 59 min |
| Jul 10, 5:18 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Williamson | 42 min |
| Jul 10, 5:25 PM CDT | Severe Thunderstorm Warning | PAH | Union | 50 min |
| Jul 10, 2:13 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 62 min |
| Jul 10, 2:49 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Ripley | 56 min |
| Jul 10, 4:17 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 58 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.